MAUDE Adverse Event Report: ANGIODYNAMICS UNIFUSE; UNIFUSE INFUSION SYSTEM W/ COOPER WIRE

ANGIODYNAMICS UNIFUSE; UNIFUSE INFUSION SYSTEM W/ COOPER WIRE
Catalog Number 12401803
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
A regional business manager reported an end user experienced an issue when using a unifuse 5fx45cmx15cm unifuse system.When they remove the catheter to begin the case, the marker comes off the catheter and needs to be retrieved from inside the patient, via snare.Ultimately, the procedure was completed with this device and the patient did not experience any adverse effects or harm due to this incident.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was a uni 5fx45cmx15cm unifuse catheter.Returned was a 30cm of the catheter, hub was not returned.The maker bands were noted to be in placed seated as intended.The returned sample was a partial catheter of approximately 30cm in length measured from the distal tip.The proximal ro band was found to be present, intact, and properly swaged/embedded and located.The distal marker band was detached and not returned.Engineer's evaluation: witness mark of distal ro band location with adequate swage marks and evidence of embedding.No obvious manufacturing non-conformances were observed.The migrated ro band was not returned for evaluation so it cannot be determined if it was intact when it came loose from the catheter or if the band had split and dislodged.The customer's reported complaint description of a marker band had fallen off (detached) was confirmed.During the evaluation of the returned sample it was noted that the distal marker band was not attached.Although the returned sample confirms the marker band is missing, a definitive root cause cannot be determined, however, handling damage during use is a potential contributing factor.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode labeling review: the instructions for use references the following: potential complications potential complications include but are not limited to: · embolism instructions for use 1.Use aseptic technique.2.Flush the pro infusion catheter with sterile, heparinized normal saline.Warning: complications may occur, if all the air has not been removed from the infusion catheter and displaced with saline prior to insertion into the body.3.Insert the pro catheter to the desired location in the peripheral vascular system using fluoroscopic guidance.4.Insert the occluding ball wire into the pro catheter and attach to the pro catheter.Tighten by hand.Warning: never advance the guidewire against resistance; this could cause vessel trauma and/or wire damage.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.5.Pulse or slow infuse through the proximal luer lock.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
UNIFUSE
Common Device Name
UNIFUSE INFUSION SYSTEM W/ COOPER WIRE
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17783089
Report Number1319211-2023-00061
Device Sequence Number12446557
Product Code KRA
UDI-Device IdentifierH787124018035
UDI-PublicH787124018035
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K950907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number12401803
Device Lot Number5785338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight88 KG